MAUDE Adverse Event Report: VASCUTEK LTD. GELSOFT PLUS

VASCUTEK LTD. GELSOFT PLUS
Model Number BIFURCATE
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Health effect: clinical code: (b)(4): no clinical signs, symptoms or conditions - no health consequences for the patient.Health effect: impact code (b)(4): no health consequences or impact - no patient harm or consequence - leak suture during procedure.No significant blood loss or delay to procedure.Medical device problem code: (b)(4): material integrity problem: site reported hole at bifurcation appeared during procedure.(b)(4): material perforation: hole reported at bifurcation of device.(b)(4): material puncture / hole: site reported hole in device at bifurcation.Component code - 4755 - term not applicable - the gelsoft plus bifurcate is manufactured from a single woven tube and does not contain any additional parts or subassemblies.Type of investigation (b)(4): analysis of production records: a review of qc, manufacturing and physical testing of base material was performed with particular attention to porosity testing and found no issue with the qc, manufacture or tests performed on batch.All whole graft porosity testing met acceptance criteria with no failures in batch.(b)(4): device not accessible for testing - device remains in situ and was not explanted.(b)(4): communication / interviews.Further information was provided by site: graft was not clamped in area of leakage, no excessive manipulation of graft and patient had no coagulation or blood disorders.It was reported that the graft was not pre-soaked prior to procedure for 5 minutes in saline or any other solution prior to procedure as recommended by ifu to improve handling and to make device less susceptible to leakage.(b)(4): trend analysis: a review of similar events for gelsoft / gelsoft plus gave an occurrence rate of 0.014% (complaint v sales).No reports of leakage were received for any of the remaining grafts from this batch of 10 devices at this time.Investigation findings: (b)(4): no device problem found: no issue was found with the review of batch records that could have resulted in leakage reported.Investigation conclusion: (b)(4): no problem detected: no issue was found with manufacture qc or physical testing of batch.(b)(4): unintended use error caused or contributed to event: the device was not pre-soaked as per ifu recommendation prior to use and this may have contributed to the event.As no device will be returned for further investigation as it remains implanted vascutek ltd now considers this complaint closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Reported to vascutek ltd.As follows: blood leakage (branch): the gelsoft plus bifurcate was used for abdominal aortic replacement.Heavy blood leakage was observed from the bifurcation point of the gelsoft.The leakage was sutured with a single stitch of a pledget and hemostasis was successfully achieved.Subsequently the procedure was completed successfully.Blood loss was unknown.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key11964008
Report Number9612515-2021-00017
Device Sequence Number14520161
Product Code DSY
UDI-Device Identifier05037881115528
UDI-Public05037881115528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2024
Device Model NumberBIFURCATE
Device Catalogue Number631608P
Device Lot Number18023340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;